Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

venlafaxine withdrawal

2005 i was diagnosed with a major depression. first we tried zoloft 50mg, then 100mg then 150mg and the results were not good, so my MD decided to change it to effexorXR 150mg. 2007 drop the dosage to 75mg. and last month i started 37,5mg.

I dropped effexor xr 37,5 mg 4 days ago and i'm having one of the most horrible experiences of my life. It seems a strong flu, nevertheless i have no fever. I feel disoriented and with some balance alterations. i'm always sleepy. but the worst part is that for 4 days i'm not earing well of my right side, this also aggravates my balance and the sensation of electical shocks on the sides of my head and arms. I would like to know if all of these symptons are typical of effexor withdrawal and for how long do they persist.

also, i've read that omega 3 oils and vitamins of B complex helps during the "hangover" period. is that true.

Thank you so much

yours truly directly from Portugal
25 Responses
Avatar universal
yes, these are all the symptoms i had when going off effexor. it could take awhile for these symptoms to go away. but all people are different and you might get over them more quickly than i did. hang in there, they will go away. when do you stop the 37.5mg? you don't want to do it to quickly. take care. remar
Avatar universal
i did 37,5mg for a whole month. My MD said it was enough. The only thing no one told me was that this seems to be the hardest withdrawal concerning anti depressives. i understand that everyone respond diferently to withdrawal still one needs some references.. how long is a while? 2 weeks? 2 months? how long does the worst phase take? thanks
Avatar universal
Are you swapping Effexor for another medication or are you going off all AD medication?
Avatar universal
i stoped AD medication!
Avatar universal
I see. Yea, even with a slow taper Effexor can be a real bear to stop.

I was able to transition from Effexor to another AD medication, but stopping all together is really tough. It may take several weeks before the withdrawl symptoms fade.
Avatar universal
thanks.

someone tolf me yhe first two weeks are the most difficult, and some take a whole year to return to normal.

Why is this drug still prescribed? i agree this drug help me a lot, but the hangover is terrible. i even tought on going back to effexor. that´s why so many people don't leave AD medications. I'm gonna a make it. despite the withdrawal symptoms I'm incredibly confidant and i'm leaving AD forever.  

Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.